NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, January 18, 2017
Skin Care and Diseases
Hi Doctor, I am 26 years old male when I was 22years I noticed a very itching and freazy dandruff on my head, and I consulted a doctor for this problem and he suggested me to apply evit 400mg capsul on my head, which later led to hair loss and also the condition worsen, later I consulted one skin specialist and he gave me some cream to apply on my head, and later I took treatment with multispeciality homopethic clinic for one year but the condition is the same, and now I have consulted one tricologist and he says I have a fungus infection on my head and that is the reason why I lost hair also, please help as to what should I do as I have already lost hair in the front and on top, and I feel very dizzy and tired in my head, please help doctor.
It is very difficult to tell by your description as to whether there is a disease/condition directly of the skin of the scalp (which is then effecting hair growth or causing hair loss) vs. a hair shaft (actual hair) disorder. It sounds like you have excessive scaling of the scalp, maybe due to psoriasis, but could be due to fungus as well as other problems.
You need a board certified dermatologist (MD who is a qualified specialist in skin diseases) to evaluate your scalp, preferably one that is very familiar with treating scalp conditions and psoriasis. An accurate medical diagnosis must be made before recommendations for treatment can be offered.
If it is scalp psoriasis with excessive hair loss, there are multiple topical steroid preparations that can be tried. Sometimes medications by mouth are needed to calm the process down. If the scalp condition is proven to be a fungal infection (can be confirmed with fungal cultures in the laboratory), then medications by mouth are the only good treatment option. There are other diseases that can cause the problem you described, but they are less common.
If you are unable to get confirmation of the diagnosis where you are located, it may be worth seeing a University based dermatologist for consultation.
Pranav Sheth, MD
College of Medicine
University of Cincinnati